Texas, 2016

Flash Flooding and Hail in Texas, April 17 to 18, 2016

April 17 to 18, 2016 · NWS EWX · 39 events in 15 counties and zones

Persistent southeasterly flow in the low levels increased surface dewpoint temperatures to the middle 60s across South Central Texas. This allowed a deep upper level low and surface cold front to cause thunderstorms that produced locally heavy rainfall leading to flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EWX wrote it up.

Persistent southeasterly flow in the low levels increased surface dewpoint temperatures to the middle 60s across South Central Texas. This allowed a deep upper level low and surface cold front to cause thunderstorms that produced locally heavy rainfall leading to flash flooding. A few storms also produced large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 17, 9:58 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 17, 9:58 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1058 AM CDT SUN APR 17 2016

.UPDATE...HAVE INCREASED RAIN AND THUNDERSTORM CHANCES THROUGH 1PM
FOR THE ONGOING ACTIVITY ACROSS THE GULF COAST PLAINS AND PORTIONS
OF THE EDWARDS PLATEAU. SLOWLY STRENGTHENING SHOWERS AND STORMS
ARE ONGOING AS OF THIS HOUR WITH SOME HOURLY RAINFALL RATES
STARTING TO REACH HONE HALF TO ONE INCH AN HOUR. NO OTHER MAJOR
UPDATES OCCURRED THIS MORNING WITH THE CONTINUED EXPECTED HEAVY
RAIN AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND THROUGH THE
EVENING WITH HIGH RAIN CHANCES ALREADY IN PLACE. PLEASE SEE THE
UPDATED DISCUSSION BELOW ON TODAY'S EXPECTED CONVECTIVE EVOLUTION.

&&

.DISCUSSION... SHOWERS AND A FEW THUNDERSTORMS ARE ONGOING ACROSS
THE REGION WITH AN UPTICK IN ACTIVITY OVER THE PAST HOUR. THE
INCREASING LIGHTNING ACTIVITY COULD BE A SIGNAL THAT THE CAPPING
INVERSION IS SLOWLY ERODING AS EXPECTED INTO THE LATE MORNING TO
EARLY AFTERNOON. AIRCRAFT SOUNDING DATA FROM SAN ANTONIO AND
AUSTIN SUGGEST A DECENT CAP WAS IN PLACE EARLIER THIS MORNING BUT
THE 10AM SOUNDING SUGGESTED A WEAKENING CAP OUT OF KSAT. AS
INSTABILITY BUILDS THIS AFTERNOON, WE CONTINUE TO EXPECT FURTHER
INCREASE IN COVERAGE AND INTENSITY OF SHOWERS AND STORMS THROUGH
THE AFTERNOON. A MESOSCALE BOUNDARY IS CURRENTLY SITTING ACROSS
THE HILL COUNTRY WHERE A LINE OF SHOWERS AND A FEW THUNDERSTORMS
ARE ONGOING. FARTHER EAST, ISENTROPIC UPGLIDE IS AIDING SHOWER AND
THUNDERSTORM ACTIVITY. THESE TWO AREAS COULD MERGE LATE THIS
AFTERNOON AND EVENING THAT COULD RESULT IN A NEARLY STATIONARY
LINE OF HEAVY RAIN AND THUNDERSTORMS NEAR THE I-35 CORRIDOR.
INDIVIDUAL THUNDERSTORMS WITHIN THAT LINE WILL LIKELY BE MOVING
SOUTH TO NORTH AND COULD POTENTIALLY TRAIN OVER THE SAME AREAS.
THIS SCENARIO WOULD LIKELY POSE A RIVER/CREEK AND FLASH FLOODING
RISK. PLEASE STAY ALERT TO THE CHANGING WEATHER CONDITIONS THROUGH
THE AFTERNOON AND OVERNIGHT. FOR MORE ON THE OVERNIGHT AND MONDAY
EVOLUTION, PLEASE SEE PREVIOUS DISCUSSION WITH AN UPDATE TO THAT
PERIOD LATER THIS AFTERNOON AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              78  69  75  66  79 / 100 100  90  70  50
AUSTIN BERGSTROM INTL AIRPORT  77  68  76  65  79 / 100 100  90  70  50
NEW BRAUNFELS MUNI AIRPORT     79  68  76  66  79 /  90 100  90  70  40
BURNET MUNI AIRPORT            75  64  73  64  77 / 100 100  80  60  40
DEL RIO INTL AIRPORT           81  65  79  64  84 /  50  40  60  40  20
GEORGETOWN MUNI AIRPORT        76  68  74  65  77 / 100 100  80  60  50
HONDO MUNI AIRPORT             80  68  78  64  81 /  80  70  70  50  30
SAN MARCOS MUNI AIRPORT        77  68  75  65  78 /  90 100  90  70  50
LA GRANGE - FAYETTE REGIONAL   78  70  76  68  78 /  90 100 100  80  60
SAN ANTONIO INTL AIRPORT       79  68  77  67  80 /  90 100  80  60  40
STINSON MUNI AIRPORT           80  69  78  68  81 /  90 100  80  60  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL
VERDE...WILLIAMSON...WILSON.

&&

MESOSCALE/AVIATION...09
SYNOPTIC/GRIDS...ALLEN
PUBLIC SERVICE/DATA COLLECTION...LH
Hazardous weather outlook, Apr 17, 4:18 AM CST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
518 AM CDT SUN APR 17 2016

TXZ171>173-183>194-202>209-217>225-228-181030-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
518 AM CDT SUN APR 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

...A FLASH FLOOD WATCH IS IN EFFECT FROM 10AM SUNDAY TO 10AM
TUESDAY FOR MOST OF SOUTH CENTRAL TEXAS...

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAINFALL WILL LIKELY LEAD TO AREAS OF RIVER AND FLASH
FLOODING ACROSS SOUTH CENTRAL TEXAS TODAY...INCLUDING BOTH THE
AUSTIN AND SAN ANTONIO METRO AREAS. THE MOST CONCERNING LOCATIONS
ARE ALONG AND EAST OF A KERRVILLE TO PEARSALL LINE. ON
AVERAGE...THIS AREA IS LIKELY TO RECEIVE 3 TO 6 INCHES WITH
ISOLATED HIGHER AMOUNTS OF 8 TO 12 INCHES POSSIBLE. IMPACTS WILL
BE GREATER IN THE LOCALIZED HIGHER AMOUNTS THAT ARE EXPECTED TO BE
NORTH OF I-10 AND EAST OF U.S. HIGHWAY 281. LOWER AMOUNTS OF
RAINFALL ARE EXPECTED FARTHER WEST ACROSS THE RIO GRANDE PLAINS
AND EDWARDS PLATEAU BUT ENOUGH COULD FALL TO CAUSE LOCALIZED
FLOODING ISSUES THERE AS WELL. PLEASE STAY ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS.

IN ADDITION TO THE THREAT OF HEAVY RAINFALL...THERE IS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS WILL BE THE
MAIN SEVERE WEATHER CONCERN. HOWEVER...AN ISOLATED TORNADO CAN NOT
BE RULED OUT ON SUNDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE STORM COMPLEX RESULTING IN HEAVY RAINS SUNDAY WILL CONTINUE TO
PRODUCE HEAVY RAINFALL POSSIBILITIES THROUGH MONDAY AND INTO
MONDAY NIGHT. ANY ADDITIONAL HEAVY RAINFALL ON MONDAY WILL LEAD TO
POSSIBLE RAPID FLASH FLOODING OR WORSEN ANY ONGOING FLOODING THAT
MAY DEVELOP TODAY.

IN ADDITION TO THE THREAT OF HEAVY RAINFALL...THERE IS A SLIGHT
RISK FOR SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS AND QUARTER
SIZED HAIL WILL BE THE MAIN SEVERE WEATHER CONCERNS. AN ISOLATED
TORNADO CAN ALSO NOT BE RULED OUT ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND MONDAY.

TB3

In the hours before

Special weather statement, Apr 17, 7:56 AM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
856 AM CDT SUN APR 17 2016

TXZ184-185-202-203-171500-
REAL TX-EDWARDS TX-KINNEY TX-UVALDE TX-
856 AM CDT SUN APR 17 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UVALDE...
SOUTHEASTERN EDWARDS...NORTHEASTERN KINNEY AND REAL COUNTIES UNTIL
1000 AM CDT...

AT 855 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTH OF ALAMO VILLAGE...OR 20 MILES NORTH OF BRACKETTVILLE...
MOVING NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEAKEY...CAMP WOOD...GARNER STATE PARK...VANCE...MONTELL...RIO FRIO...TUFF...
REAGAN WELLS AND BARKSDALE.

LAT...LON 2945 10039 2966 10045 3015 9990 2955 9962
TIME...MOT...LOC 1355Z 233DEG 29KT 2961 10035

YURA

The radar

The Ft Hood radar (KGRK), 71 km away, was scanning. The volume nearest the first event began at 17:12 UTC.

Open the radar archive at this moment

Event by event

33 flash flood, 6 hail. Local standard time, as filed.

Flash Flood, Bastrop

When
April 17, 11:13 AM CST to 2:45 PM CST
Where
Bastrop County, 5.69 mi NNW of Smithville Muni Arpt to 5.46 mi NW of Smithville Muni Arpt
Cause
Heavy Rain
Reported by
Park/Forest Service
Coordinates
30.100, -97.220

Thunderstorms produced heavy rain that caused flash flooding closing Park Rd. 1C at Alum Creek in Bastrop State Park.

Flash Flood, Bastrop

When
April 17, 11:40 AM CST to 2:45 PM CST
Where
Bastrop County, Paige to 0.76 mi SSE of Paige
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.220, -97.120

Thunderstorms produced heavy rain that caused flash flooding closing Hwy 21 at the railroad tracks in Bastrop.

Flash Flood, Bastrop

When
April 17, 11:52 AM CST to 2:45 PM CST
Where
Bastrop County, 0.91 mi SE of Bastrop to 1.22 mi S of Bastrop
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.110, -97.310

Thunderstorms produced heavy rain that caused flash flooding closing several roads in central Bastrop.

Hail, Uvalde

When
April 17, 12:53 PM CST
Where
Uvalde County, 3.51 mi N of Concan
Measured
0.88 in hail
Reported by
Public
Coordinates
29.570, -99.740

Flash Flood, Williamson

When
April 17, 1:43 PM CST to 4:15 PM CST
Where
Williamson County, 2.24 mi W of Hutto to 2.37 mi W of Hutto
Cause
Heavy Rain
Reported by
Local Official
Coordinates
30.532, -97.588

Thunderstorms produced heavy rain that caused flash flooding closing CR 123 at Brushy Creek.

Flash Flood, Williamson

When
April 17, 1:46 PM CST to 4:15 PM CST
Where
Williamson County, 3.74 mi E of Leander to 3.42 mi E of Leander
Cause
Heavy Rain
Reported by
Local Official
Coordinates
30.574, -97.788

Thunderstorms produced heavy rain that caused flash flooding closing CR 177 at Brushy Creek.

Flash Flood, Travis

When
April 17, 2:03 PM CST to 7:15 PM CST
Where
Travis County, 0.59 mi WNW of Oak Hill to 0.51 mi WNW of Oak Hill
Cause
Heavy Rain
Reported by
Local Official
Coordinates
30.235, -97.858

Thunderstorms produced heavy rain that caused flash flooding closing a low water crossing on Joe Tanner Ln. at Williamson Creek.

Flash Flood, Travis

When
April 17, 2:05 PM CST to 7:15 PM CST
Where
Travis County, 3.06 mi ENE of Mansfield Dam to 3.16 mi E of Mansfield Dam
Cause
Heavy Rain
Reported by
Local Official
Coordinates
30.340, -97.850

Thunderstorms produced heavy rain that caused flash flooding closing River Hills Rd. at Cuernavaca Creek.

Hail, Bexar

When
April 17, 3:18 PM CST
Where
Bexar County, Leon Spgs
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
29.670, -98.630

Hail, Atascosa

When
April 17, 3:22 PM CST
Where
Atascosa County, 2.79 mi ESE of Dobrowski
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
28.860, -98.630

Hail, Atascosa

When
April 17, 3:38 PM CST
Where
Atascosa County, 0.69 mi S of Charlotte
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
28.860, -98.700

Flash Flood, Bexar

When
April 17, 4:43 PM CST to 6:45 PM CST
Where
Bexar County, 3.04 mi SSW of Grey Forest to 3.15 mi SSW of Grey Forest
Cause
Heavy Rain
Reported by
Local Official
Coordinates
29.538, -98.685

Thunderstorms produced heavy rain that caused flash flooding closing Leslie Rd. at Braun Rd. near Helotes Creek.

Hail, Frio

When
April 17, 4:50 PM CST
Where
Frio County, 3.51 mi N of Pearsall
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
28.930, -99.090

Flash Flood, Bexar

When
April 17, 5:01 PM CST to 6:45 PM CST
Where
Bexar County, 1.45 mi SE of Grey Forest to 1.69 mi SSE of Grey Forest
Cause
Heavy Rain
Reported by
Local Official
Coordinates
29.564, -98.655

Thunderstorms produced heavy rain that caused flash flooding closing S. Hausman Rd. at Champions Gate.

Flash Flood, Williamson

When
April 17, 5:16 PM CST to 8:45 PM CST
Where
Williamson County, 2.48 mi ENE of Mozo to 2.62 mi ENE of Mozo
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.690, -97.480

Thunderstorms produced heavy rain that caused flash flooding closing CR 377 near Opposum Creek.

Hail, Uvalde

When
April 17, 5:57 PM CST
Where
Uvalde County, 3.01 mi E of Sabinal
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
29.320, -99.420

Flash Flood, Fayette

When
April 18, 1:21 AM CST to 5:00 AM CST
Where
Fayette County, 2.49 mi WSW of Rutersville to 0.31 mi N of Warrenton
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.940, -96.840

Thunderstorms produced heavy rain that caused flash flooding closing several spots on Hwy 159 between La Grange and Round Top.

Flash Flood, Val Verde

When
April 18, 2:00 AM CST to 5:30 AM CST
Where
Val Verde County, 0.69 mi N of Del Rio to 1.36 mi N of (Drt)del Rio Intl Ar
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.380, -100.900

Thunderstorms produced heavy rain that caused flash flooding closing numerous roads in and around Del Rio including Cienegas Rd., Industrial Blvd., Kings Way, W. Academy St., 15th St., and Main St.

Flash Flood, Fayette

When
April 18, 3:00 AM CST to 5:00 AM CST
Where
Fayette County, 0.99 mi N of Warrenton to 1.02 mi WNW of Warrenton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.034, -96.728

Thunderstorms produced heavy rain that caused flash flooding closing Hwy 237 in Warrenton.

Flash Flood, Fayette

When
April 18, 3:00 AM CST to 5:00 AM CST
Where
Fayette County, 3.17 mi NW of Ellinger to 3.24 mi SE of Halsted
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.860, -96.740

Thunderstorms produced heavy rain that caused flash flooding closing Hwy 71 at Kitchen Ln.

Flash Flood, Fayette

When
April 18, 3:00 AM CST to 5:00 AM CST
Where
Fayette County, 0.91 mi NW of La Grange to 2.79 mi W of Ellinger
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.910, -96.880

Thunderstorms produced heavy rain that caused flash flooding closing Hwy 71 in several locations east of La Grange. Swift water rescues were performed and cars were under water.

Flash Flood, Fayette

When
April 18, 4:00 AM CST to 9:00 AM CST
Where
Fayette County, Oldenburg to 0.58 mi WNW of Oldenburg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.970, -96.770

Thunderstorms produced heavy rain that caused flash flooding closing FM237 at Oldenburg near Clear Creek.

Flash Flood, Fayette

When
April 18, 4:00 AM CST to 9:00 AM CST
Where
Fayette County, 2.27 mi NW of Ellinger to 2.51 mi NW of Ellinger
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.850, -96.730

Thunderstorms produced heavy rain that caused flash flooding closing FM955 at Hwy 71.

Flash Flood, Fayette

When
April 18, 4:15 AM CST to 9:00 AM CST
Where
Fayette County, 0.52 mi NW of La Grange to 0.53 mi NW of La Grange
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.905, -96.876

Thunderstorms produced heavy rain that caused flash flooding closing W. Travis St. at Hwy 77.

Flash Flood, Bastrop

When
April 18, 4:40 AM CST to 7:30 AM CST
Where
Bastrop County, 4.07 mi NE of Hills Prairie to 3.97 mi NE of Hills Prairie
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.090, -97.250

Thunderstorms produced heavy rain that caused flash flooding sending six inches of water over Hwy 71 at Harmon Rd.

Flash Flood, Bastrop

When
April 18, 4:40 AM CST to 7:30 AM CST
Where
Bastrop County, 3.66 mi NNE of Utley to 3.58 mi WNW of Sayersville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
30.230, -97.400

Thunderstorms produced heavy rain that caused flash flooding closing Lower Elgin Rd. south of Elgin.

Flash Flood, Bastrop

When
April 18, 4:40 AM CST to 7:30 AM CST
Where
Bastrop County, 3.06 mi SW of String Prairie to 1.87 mi SSW of String Prairie
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.852, -97.389

Thunderstorms produced heavy rain that caused flash flooding closing FM304 near the Caldwell County line.

Flash Flood, Bastrop

When
April 18, 5:11 AM CST to 7:30 AM CST
Where
Bastrop County, 1.3 mi ESE of Mc Dade to 2.38 mi WNW of Paige Goober Arpt
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
30.272, -97.210

Thunderstorms produced heavy rain that caused flash flooding leading to a high water rescue on Hwy 290 between Paige and McDade.

Flash Flood, Kinney

When
April 18, 5:45 AM CST to 7:15 AM CST
Where
Kinney County, 9.69 mi N of Brackettville to 9.13 mi NE of Brackettville
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
29.460, -100.410

Thunderstorms produced heavy rain that caused flash flooding closing FM674 north of Brackettville.

Flash Flood, Uvalde

When
April 18, 5:45 AM CST to 8:00 AM CST
Where
Uvalde County, 2.83 mi SSW of Reagan Wells to 4.47 mi SSE of Reagan Wells
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.510, -99.810

Thunderstorms produced heavy rain that caused flash flooding closing FM1051 northwest of Hwy 83. FM55 was also closed near Montell Creek.

Flash Flood, Bandera

When
April 18, 5:50 AM CST to 8:00 AM CST
Where
Bandera County, 4.99 mi WNW of Bandera to 5.38 mi WNW of Bandera
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.740, -99.150

Thunderstorms produced heavy rain that caused flash flooding closing a low water crossing on Peaceful Valley Rd. near Hwy 16 along the Medina River.

Flash Flood, Comal

When
April 18, 6:30 AM CST to 8:15 AM CST
Where
Comal County, 4.08 mi NW of Comal to 4.37 mi NNW of Corbyn
Cause
Heavy Rain
Reported by
Public
Coordinates
29.690, -98.270

Thunderstorms produced heavy rain that caused flash flooding closing Schoenthal Rd. between FM1863 and FM3009 near Rockwall Ranch.

Flash Flood, Bandera

When
April 18, 6:45 AM CST to 8:45 AM CST
Where
Bandera County, 4.08 mi SW of Pipecreek to 3.6 mi SW of Pipecreek
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.680, -98.980

Thunderstorms produced heavy rain that caused flash flooding closing English Crossing Rd. at the Medina River.

Flash Flood, Caldwell

When
April 18, 7:38 AM CST to 10:30 AM CST
Where
Caldwell County, 2.39 mi SSE of Niederwald to 3.27 mi NNE of Martindale
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.940, -97.730

Thunderstorms produced heavy rain that caused flash flooding closing numerous roads in Caldwell County including Polonia Rd., Farmers Rd., Cottonwood Trl., Holz Rd., Crooked Rd., and Dale Ln.

Flash Flood, Gonzales

When
April 18, 7:55 AM CST to 10:30 AM CST
Where
Gonzales County, 2.83 mi SSW of Waelder to 2.33 mi S of Waelder
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.660, -97.310

Thunderstorms produced heavy rain that caused flash flooding closing FM2814 near the intersection of I-10 and Hwy 97 and FM304 near the Caldwell County line.

Flash Flood, Caldwell

When
April 18, 7:59 AM CST to 10:30 AM CST
Where
Caldwell County, 1.2 mi W of Maxwell to 1.52 mi ESE of Lytton Spgs
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.880, -97.800

Thunderstorms produced heavy rain that caused flash flooding closing 18 roads across the county.

Flash Flood, Bastrop

When
April 18, 10:00 AM CST to 10:30 AM CST
Where
Bastrop County, 2.57 mi WSW of Mc Dade to 7.43 mi NNW of Cedar Creek
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.262, -97.267

Thunderstorms produced heavy rain that caused flash flooding closing numerous roads around the county.

Flash Flood, Lee

When
April 18, 10:00 AM CST to 10:30 AM CST
Where
Lee County, 2.76 mi NE of Blue to 4.19 mi WSW of Serbin
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
30.428, -97.116

Thunderstorms produced heavy rain that caused flash flooding closing numerous roads across the county.

Flash Flood, Fayette

When
April 18, 10:40 AM CST to 11:00 AM CST
Where
Fayette County, 0.98 mi S of Oldenburg to 1.13 mi ENE of Oldenburg
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
29.956, -96.773

Thunderstorms produced heavy rain that caused flash flooding leading to a high water rescue near the junction of FM237 and FM159 near Oldenburg near Clear Creek.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 629712, 629713, 629714, 629240, 629715, 629716, 629717, 629718, 629241, 629242, 629243, 629719, 629245, 629720, 629721, 629246, 629892, 629893, 629894, 629895, 629896, 629897, 629898, 629899, 629900, 629901, 629902, 629903, 629904, 629905, 629906, 629907, 629908, 629909, 629910, 629914, 629946, 629947, 629948.